Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 92, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 2, 2011, 3:50 PM CDT for 12 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 3:50 PM CDT (20:50 UTC)
- Expired
- May 2, 2011, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Newton County, AR, Polk County, AR, Pope County, AR, Scott County, AR, Searcy County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WGUS54 KLZK 022050
FFWLZK
ARC005-009-049-071-083-089-101-113-115-127-129-149-030000-
/O.NEW.KLZK.FF.W.0092.110502T2050Z-110503T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
JOHNSON COUNTY IN WESTERN ARKANSAS...
LOGAN COUNTY IN WESTERN ARKANSAS...
MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
POLK COUNTY IN WESTERN ARKANSAS...
POPE COUNTY IN CENTRAL ARKANSAS...
SCOTT COUNTY IN WESTERN ARKANSAS...
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
WESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
WESTERN YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 700 PM CDT
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM MARSHALL TO WALDRON. DOPPLER RADAR INDICATES 1 TO 3
INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA
WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO
OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE
WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YELLVILLE... WALDRON... SAND GAP...
RUSSELLVILLE... MOUNTAIN HOME... MENA...
MARSHALL... LAKE DARDANELLE... DANVILLE...
CLARKSVILLE... ZACK... WOODLAND...
WITTS SPRING... WICKES... WESTERN GROVE...
WATTS... WALNUT... VANDERVOORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3572 9266 3572 9280 3557 9280 3476 9356
3468 9393 3436 9393 3435 9424 3419 9425
3419 9446 3492 9446 3497 9424 3509 9424
3515 9404 3532 9381 3540 9380 3539 9371
3573 9368 3577 9353 3651 9264 3650 9192
$$
BJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:51 PM CDT, 59 minutes earlier.
Area forecast discussion, May 2, 2:51 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 251 PM CDT MON MAY 2 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SURFACE ANALYSIS SHOWS THE FORMERLY STALLED FRONTAL BOUNDARY STARTING TO MOVE AWAY FROM THE REGION. AT THE SAME TIME...AN UPPER TROUGH MOVING THROUGH THE PANHANDLES REGION WILL PUSH THE LAST BIT OF MODERATE/HEAVY RAINFALL THROUGH THE REGION TONIGHT. AN ADDITIONAL INCH OF RAIN COULD OCCUR...SO WE WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TUESDAY MORNING EARLY. COOL HIGH PRESSURE WILL PUSH IN BEHIND THIS SYSTEM...WITH ANY LINGERING PRECIP COMING TO AN END BY MID DAY TUESDAY. HIGHS ARE EXPECTED TO BE RATHER PLEASANT...TOPPING OUT MOSTLY IN THE 60S. WITH WINDS GOING NEAR CALM TONIGHT...AS THE HIGHS CENTER PASSES OVER US...TEMPERATURES COULD GET RATHER CHILLY...WITH LOWS RANGING FROM THE MID 30S IN THE NORTH TO LOWER/MID 40S CENTRAL AND SOUTH. SOME VALLEY AREAS COULD RADIATE OUT COLDER. AS THE HIGH MOVES EAST WEDNESDAY...TEMPERATURES WILL SLOWLY WARM. HOWEVER...READINGS FOR THE REMAINDER OF THE PERIOD WILL LARGELY REMAIN BELOW SEASONAL AVERAGES. && .LONG TERM...FRIDAY THROUGH MONDAY THE LONG TERM PD WILL BEGIN WITH PROGRESSIVE UPR FLOW OVER THE CONUS AS MODEST WESTERLIES STREAM INTO AND THROUGH THE COUNTRY. EVENTUALLY...A MORE POTENT UPR WAVE SHOULD DIG INTO THE WRN CONUS AND RE-AMPLIFY THE UPR PATTERN WITH SW FLOW BUILDING BACK OVER AR BEGINNING LATE IN THE WEEKEND AND LIKELY LASTING INTO NEXT WEEK. AT THE SFC...A COLD FRONT WILL APPROACH THE STATE FRI NIGHT BUT LACK MUCH PUSH GIVEN FLAT UPR FLOW. HAVE LEFT GOING SLGHT CHC POPS...FIRST IN THE NORTH FRI NIGHT AND THEN INTO THE REST OF THE STATE OVER THE WEEKEND AS THE FRONT STALLS OUT. ATTM...THE ALIGNMENT OF THE STALLING FRONT SHOULD BE MORE PERPENDICULAR TO THE BUILDING SW UPR FLOW AS THE FRONT BACKDOORS INTO THE STATE AND ALIGNS ITSELF IN A GENERAL NW-SE DIRECTION. HOPEFULLY THIS ALIGNMENT WILL PRECLUDE ANY SORT OF HUGE RAINFALL AMOUNTS LIKE THOSE SEEN THIS PAST WEEKEND...BUT THE FACT THAT THE FRONT MAY REMAIN STALLED FOR A FEW DAYS MEANS THAT IT DOES BEAR WATCHING. GIVEN SEVERAL DAYS OF LOW LVL THETA E RETURN...SVR WX COULD BECOME A POSSIBILITY THOUGH UNCERTAINTY IS ABOVE AVERAGE ON THE DEGREE OF THIS THREAT ATTM. TEMPS WILL BE DEPENDENT ON EXACT FNTL POSITION AND CLOUD COVER AND HAVE LARGELY LEFT GOING FCST...WHICH IS A GOOD HEDGE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 42 66 40 67 / 100 20 10 10 CAMDEN AR 44 69 41 74 / 100 20 10 10 HARRISON AR 38 62 37 69 / 80 10 10 10 HOT SPRINGS AR 42 67 43 72 / 90 10 10 10 LITTLE ROCK AR 44 67 43 71 / 100 20 10 10 MONTICELLO AR 45 64 43 73 / 100 30 10 10 MOUNT IDA AR 43 68 36 72 / 90 10 10 10 MOUNTAIN HOME AR 40 63 37 69 / 90 10 10 10 NEWPORT AR 43 67 40 67 / 100 30 10 10 PINE BLUFF AR 46 65 46 70 / 100 30 10 10 RUSSELLVILLE AR 40 68 38 72 / 90 10 10 10 SEARCY AR 43 65 42 69 / 100 20 10 10 STUTTGART AR 45 66 45 68 / 100 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARKANSAS-BAXTER- BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER- FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY- NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE- SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...57 / LONG TERM...63
Hazardous weather outlook, May 2, 5:18 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 518 AM CDT MON MAY 2 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031030- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 518 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE STATE TODAY AND TONIGHT. WHILE THE THREAT OF SEVERE THUNDERSTORMS IS SOMEWHAT LOW...THESE SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINS TO ALREADY SATURATED GROUNDS...FURTHER ADDING TO THE FLOODING ISSUES ACROSS THE STATE. WITH SATURATED GROUNDS...IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO CREATE TREACHEROUS CONDITIONS IN AREAS PRONE TO FLASH FLOODING. WITH AN EXTRA 1 TO 3 INCHES OF RAINFALL EXPECTED ACROSS THE STATE TODAY...FLASH FLOODING WILL LIKELY OCCUR. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR MOST OF THE AREA UNTIL TUESDAY MORNING. RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS RECEDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST HALF OF THE FORECAST AREA TUESDAY MORNING...BUT THE RAINS SHOULD SUBSIDE FROM THE WEST THROUGH THE DAY. BY TUESDAY AFTERNOON THE RAIN IS EXPECTED TO BE EAST OF THE AREA. WHILE THIS WILL END THE THREAT OF FLASH FLOODING DUE TO HEAVY RAINS...RIVER FLOODING WILL STILL BE OF CONCERN. INDIVIDUALS ARE ADVISED TO BE CAUTIOUS IN AREAS WITH FLOODING...AND TO AVOID DRIVING THROUGH FLOODED ROADWAYS AT ALL COSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLASH FLOODING ARE ENCOURAGED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 24 min |
| May 1, 7:08 PM CDT | Tornado Warning | LZK | Conway, Van Buren | 52 min |
| May 1, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 31 min |
| May 1, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 46 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 44 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 34 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 24 min |
| May 1, 7:55 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 3 hr |
| May 1, 8:01 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 3 hr |
| May 1, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Saline | 44 min |
| May 1, 8:04 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 3 hr |
| May 1, 8:24 PM CDT | Flash Flood Warning | LZK | Hot Spring | 21 hr |
| May 1, 9:04 PM CDT | River Flood Warning | LZK | Searcy | 24 hr |
| May 1, 9:07 PM CDT | Flash Flood Warning | LZK | Clark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more | 6 hr |
| May 1, 9:14 PM CDT | River Flood Warning | LZK | Izard, Stone | 60 hr |
| May 1, 9:43 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski, White | 47 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 27 min |
| May 1, 10:37 PM CDT | Special Weather Statement | LZK | Montgomery | 58 min |
| May 1, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 43 min |
| May 1, 11:00 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 4 hr |
| May 1, 11:03 PM CDT | Flash Flood Warning | LZK | Baxter | 6 hr |
| May 1, 11:05 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 4 hr |
| May 1, 11:10 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 4 hr |
| May 1, 11:58 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Hot Spring, Ouachita | 3 hr |
| May 1, 11:59 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 46 min |
| May 2, 12:27 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White, Woodruff | 4 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, White, Woodruff | 3 hr |
| May 2, 3:05 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more | 14 hr |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Conway, Perry | 3 days |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 18 hr |
| May 2, 3:56 AM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more | 4 hr |
| May 2, 4:00 AM CDT | Flash Flood Warning | LZK | Arkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more | 4 hr |
| May 2, 5:23 AM CDT | River Flood Advisory | LZK | Franklin | 36 hr |
| May 2, 5:47 AM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more | 3 hr |
| May 2, 9:19 AM CDT | Flash Flood Warning | LZK | Arkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more | 4 hr |
| May 2, 9:55 AM CDT | River Flood Warning | LZK | Yell | 12 hr |
| May 2, 10:01 AM CDT | Flash Flood Warning | LZK | Baxter | 5 hr |
| May 2, 5:03 PM CDT | Areal Flood Warning | LZK | Arkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.